Alert archive / Oklahoma / Freeze Warnings in 2012
Freeze Warning 4, NWS Norman, OK
NWS Norman, OK issued this freeze warning at Oct 27, 2012, 2:22 PM CDT for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Oct 27, 2012, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 2:22 PM CDT (19:22 UTC)
- In effect from
- Oct 27, 2012, 10:00 PM CDT
- Expired
- Oct 28, 2012, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WWUS74 KOUN 271922 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 222 PM CDT SAT OCT 27 2012 OKZ004>048-050>052-TXZ083>090-280330- /O.UPG.KOUN.FZ.A.0004.121028T0300Z-121028T1500Z/ /O.NEW.KOUN.FZ.W.0004.121028T0300Z-121028T1500Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 222 PM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: OVERNIGHT LOW TEMPERATURES WILL RANGE FROM 25 TO 32 DEGREES. * IMPACTS: FREEZING TEMPERATURES MAY DAMAGE OR KILL MOST OUTDOOR GARDEN PLANTS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONSIDER COVERING GARDEN PLANTS AND BRINGING POTTED PLANTS INDOORS. && $$
2 follow-up statements
847 WWUS74 KOUN 280354 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1054 PM CDT SAT OCT 27 2012 OKZ004>048-050>052-TXZ083>090-281500- /O.CON.KOUN.FZ.W.0004.000000T0000Z-121028T1500Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1054 PM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. * TEMPERATURE: OVERNIGHT LOW TEMPERATURES WILL RANGE FROM 25 TO 32 DEGREES. * IMPACTS: FREEZING TEMPERATURES MAY DAMAGE OR KILL MOST OUTDOOR GARDEN PLANTS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONSIDER COVERING GARDEN PLANTS AND BRINGING POTTED PLANTS INDOORS. && $$
314 WWUS74 KOUN 280843 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 343 AM CDT SUN OCT 28 2012 OKZ004>048-050>052-TXZ083>090-281500- /O.CON.KOUN.FZ.W.0004.000000T0000Z-121028T1500Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 343 AM CDT SUN OCT 28 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE: LOW TEMPERATURES THIS MORNING WILL RANGE FROM 25 TO 32 DEGREES. * IMPACTS: FREEZING TEMPERATURES MAY DAMAGE OR KILL MOST OUTDOOR GARDEN PLANTS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONSIDER COVERING GARDEN PLANTS AND BRINGING POTTED PLANTS INDOORS. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Oct 27, 2:18 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 27, 2:18 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
218 PM CDT SAT OCT 27 2012
.DISCUSSION...COLD TEMPERATURES ARE AGAIN EXPECTED TONIGHT ACROSS
THE AREA WITH LIGHT WINDS AND CLEAR SKIES. ALTHOUGH MUCH OF THE
REGION EXPERIENCED TEMPS AOB FREEZING LAST NIGHT WILL GO AHEAD
WITH A FREEZE WARNING AGAIN TONIGHT AS MANY AREAS...ESP IN THE
SOUTH ONLY HAD A MINIMAL FREEZE. RIDGE AXIS BEGINS TO SHIFT SLOWLY
EWD ON SUNDAY WITH WARMER TEMPS EXPECTED...ESP IN THE WEST WHERE
SLY WINDS WILL PREVAIL. AREA IS EXPECTED TO REMAIN DRY WITH
SEASONABLE TEMPS THROUGH MUCH OF THE COMING WEEK AS MONSTER LOW
REMAINS ANCHORED OVER THE EASTERN U.S. WITH UPPER RIDGE OVER THE
WEST. PATTERN BEGINS TO BREAK DOWN TOWARD THE END OF THE PERIOD WITH
UPPER TROUGH DEVELOPING OVER THE ROCKIES LATE IN THE WEEK.
HOWEVER...ANY INCREASE IN PRECIP CHANCES FOR THE CWA WILL REMAIN
BEYOND THIS FORECAST PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 30 61 35 68 / 0 0 0 0
HOBART OK 29 63 34 68 / 0 0 0 0
WICHITA FALLS TX 31 63 37 69 / 0 0 0 0
GAGE OK 24 63 32 73 / 0 0 0 0
PONCA CITY OK 25 61 32 68 / 0 0 0 0
DURANT OK 32 63 36 68 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY FOR
OKZ004>048-050>052.
TX...FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY FOR
TXZ083>090.
&&
26/02Hazardous weather outlook, Oct 27, 4:45 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT SAT OCT 27 2012
OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 AM CDT SAT OCT 27 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A COLD STABLE AIRMASS WILL REMAIN OVER THE SOUTHERN PLAINS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
FREEZING TEMPERATURES THIS MORNING WILL CAUSE DAMAGE AND LIKELY KILL
MOST OUTDOOR GARDEN PLANTS AND OTHER SENSITIVE VEGETATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED SUNDAY THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
FREEZING TEMPERATURES WILL BE POSSIBLE BY EARLY SUNDAY MORNING ACROSS
A LARGE PART OF OKLAHOMA AND WESTERN NORTH TEXAS. A FREEZE WATCH
IS IN EFFECT.
OVERNIGHT LOWS WILL BE WARMER SUNDAY NIGHT AND EARLY MONDAY...BUT A
FEW AREAS MAY APPROACH OR DROP BELOW FREEZING FOR AN HOUR OR SO.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.Nearby
Freeze Warnings in Oklahoma, 2012Freeze Warnings in Texas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.